I have SLE and Hashimoto's (among a million other issues). I recently ran out of thyroid medication and it took a couple of months to get to the doctor's to get my blood work done (I am almost never home due to my job. Let the lectures begin). My lupus is in remission and, as it turns out, my TSH and T4 came back within normal ranges. Is it possible that:
1) The lupus, when it is active, causes the hashimoto's?
2) When the lupus is in remission, my thyroid functions at a normal level?
3) There is another logical explanation for this?
Diagnosed hashimoto's thyroiditis at age 9. My TSH was over 400. Not 4.00, but 400.
Diagnosed Reynaud's at 11.
Diagnosed Hypoglycemic at 12
Diagnosed Lupus and Fibromyalgia at 23. Currently in remission.
Degenerative joint disease in both knees, hip bursitis, tmj
Currently on a non-processed food die and exercise daily. This seems to have made a significant impact of my joint pain, fatigue, and general SLE/FMS/Hashimoto's symptoms.
It is possible that when you are in remission stage, the inflammatory process all over the body is arrested, which also includes thyroiditis. Another possibility is that with medication the thyroid function is well under control and may take about 3-4 months to go back to old stage of hypothyroidism. Hence, you must repeat the test after 2 months or if symptoms start earlier. Do discuss this with your doctor. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.